Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 75, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 9, 1997, 4:13 PM CDT for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 1997, 4:13 PM CDT (21:13 UTC)
- Expired
- Oct 9, 1997, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties McCurtain County, OK, Red River County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 092118 FFWSHV OKC089-TXC387-100015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 413 PM CDT THU OCT 9 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 715 PM CDT FOR THE FOLLOWING AREAS... IN SOUTHEAST OKLAHOMA ...SOUTHERN MCCURTAIN COUNTY IN NORTHEAST TEXAS ...RED RIVER COUNTY AT 410 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAINS OF UP TO 2 TO 4 INCHES MAY HAVE OCCURRED IN SOUTHERN MCCURTAIN COUNTY IN OKLAHOMA AND IN RED RIVER COUNTY IN TEXAS. THE SHERIFF IN MCCURTAIN COUNTY REPORTED SEVERAL ROADS CLOSED AND MINOR FLOODING IN A FEW BUILDINGS IN IDABEL. HEAVY RAINS HAVE ALSO OCCURRED IN RED RIVER COUNTY IN TEXAS WITH ADDITIONAL STRONG THUNDERSTORMS STILL IN THE COUNTY MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. 3 &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 2:34 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 9, 2:34 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT THU OCT 9 1997 QUASI STATIONARY FRONT AT 18Z WAS LOCATED FROM NEAR FSM TO F39 TO ELP. THE FRONT WILL CONTINUE TO MOVE A LITTLE FARTHER EAST AND SOUTHEAST TONIGHT AND SLOWLY DISSIPATE ON FRIDAY. A WEAK OUTFLOW BOUNDARY HAS MOVED EAST OF DALLAS THIS AFTERNOON AND WILL HELP FOCUS THUNDERSTORMS ALONG IT IN NORTHEAST TEXAS AND SOUTHEAST OK THIS EVENING. SOME RAINFALL AMOUNTS COULD BE HEAVY IN THESE AREAS. HEAVY RAIN COULD . ALSO MOVE INTO EXTREME NORTHWEST LA AND SOUTHWEST AR THIS EVENING IF THE BOUNDARY HOLDS TOGETHER. FOR FRIDAY AND SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST AS THE WEAK FRONT LINGERS IN THE AREA. THE NEXT BIG SHOT OF RAIN...AND POSSIBLE SEVERE WEATHER... WILL BE SUNDAY AFTERNOON AND EVENING. MOS TEMPS AND POPS LOOK REASONABLE SO WONT VARY MUCH FROM THAT...EXCEPT WILL KEEP LOW POPS IN MLU THROUGH SATURDAY. 3 SHV 70/85/66/85 5322 MLU 70/85/65/85 4322
Nearby
Flash Flood Warnings in Texas, 1997Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.